The Annals of Applied Probability

Exit problem of a two-dimensional risk process from the quadrant: Exact and asymptotic results

Florin Avram, Zbigniew Palmowski, and Martijn R. Pistorius

Full-text: Open access

Abstract

Consider two insurance companies (or two branches of the same company) that divide between them both claims and premia in some specified proportions. We model the occurrence of claims according to a renewal process. One ruin problem considered is that of the corresponding two-dimensional risk process first leaving the positive quadrant; another is that of entering the negative quadrant. When the claims arrive according to a Poisson process, we obtain a closed form expression for the ultimate ruin probability. In the general case, we analyze the asymptotics of the ruin probability when the initial reserves of both companies tend to infinity under a Cramér light-tail assumption on the claim size distribution.

Article information

Source
Ann. Appl. Probab., Volume 18, Number 6 (2008), 2421-2449.

Dates
First available in Project Euclid: 26 November 2008

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1227708924

Digital Object Identifier
doi:10.1214/08-AAP529

Mathematical Reviews number (MathSciNet)
MR2474542

Zentralblatt MATH identifier
1163.60010

Subjects
Primary: 60J15
Secondary: 60F10: Large deviations 60G50: Sums of independent random variables; random walks

Keywords
First time passage problem Lévy process exponential asymptotics ruin probability

Citation

Avram, Florin; Palmowski, Zbigniew; Pistorius, Martijn R. Exit problem of a two-dimensional risk process from the quadrant: Exact and asymptotic results. Ann. Appl. Probab. 18 (2008), no. 6, 2421--2449. doi:10.1214/08-AAP529. https://projecteuclid.org/euclid.aoap/1227708924


Export citation

References

  • Ambagaspitiya, R. S. (1999). On the distributions of two classes of correlated aggregate claims. Insurance Math. Econom. 24 301–308.
  • Arfwedson, G. (1955). Research in collective risk theory. II. Skand. Aktuarietidskr. 38 37–100.
  • Asmussen, S. (1984). Approximations for the probability of ruin within finite time. Scand. Actuar. J. 67 31–57.
  • Asmussen, S. (2000). Ruin Probabilities. Advanced Series on Statistical Science & Applied Probability 2. World Scientific, River Edge, NJ.
  • Bertoin, J. (1996). Lévy Processes. Cambridge Tracts in Mathematics 121. Cambridge Univ. Press, Cambridge.
  • Bertoin, J. and Doney, R. A. (1994). Cramér’s estimate for Lévy processes. Statist. Probab. Lett. 21 363–365.
  • Borovkov, A. A. and Mogul'skiĭ, A. A. (2001). Large deviations for Markov chains in the positive quadrant. Uspekhi Mat. Nauk 56 3–116.
  • Chan, W.-S., Yang, H. and Zhang, L. (2003). Some results on ruin probabilities in a two-dimensional risk model. Insurance Math. Econom. 32 345–358.
  • Collamore, J. F. (1996). Hitting probabilities and large deviations. Ann. Probab. 24 2065–2078.
  • Denuit, M., Genest, C. and Marceau, É. (1999). Stochastic bounds on sums of dependent risks. Insurance Math. Econom. 25 85–104.
  • Dhaene, J. and Denuit, M. (1999). The safest dependence structure among risks. Insurance Math. Econom. 25 11–21.
  • Dhaene, J. and Goovaerts, M. J. (1996). Dependency of risks and stop-loss order. ASTIN Bulletin 26 201–212.
  • Dhaene, J. and Goovaerts, M. J. (1997). On the dependency of risks in the individual life model. Insurance Math. Econom. 19 243–253.
  • Feller, W. (1971). An Introduction to Probability Theory and Its Applications. II, 2nd ed. Wiley, New York.
  • Glasserman, P. and Wang, Y. (1997). Counterexamples in importance sampling for large deviations probabilities. Ann. Appl. Probab. 7 731–746.
  • Goovaerts, M. J. and Dhaene, J. (1996). The compound Poisson approximation for a portfolio of dependent risks. Insurance Math. Econom. 18 81–85.
  • Höglund, T. (1990). An asymptotic expression for the probability of ruin within finite time. Ann. Probab. 18 378–389.
  • Hu, T. and Wu, Z. (1999). On dependence of risks and stop-loss premiums. Insurance Math. Econom. 24 323–332.
  • Ignatyuk, I. A., Malyshev, V. A. and Shcherbakov, V. V. (1994). The influence of boundaries in problems on large deviations. Uspekhi Mat. Nauk 49 43–102.
  • Knessl, C. and Peters, C. S. (1994). Exact and asymptotic solutions for the time-dependent problem of collective ruin. I. SIAM J. Appl. Math. 54 1745–1767.
  • Lieshout, P. and Mandjes, M. (2007). Tandem Brownian queues. Math. Methods Oper. Res. 66 275–298.
  • Müller, A. (1997). Stop-loss order for portfolios of dependent risks. Insurance Math. Econom. 21 219–223.
  • Müller, A. (1997). Stochastic orders generated by integrals: A unified study. Adv. in Appl. Probab. 29 414–428.
  • Pervozvansky, A. A. Jr. (1998). Equation for survival probability in a finite time interval in case of non-zero real interest force. Insurance Math. Econom. 23 287–295.
  • Rolski, T., Schmidli, H., Schmidt, V. and Teugels, J. (1999). Stochastic Processes for Insurance and Finance. Wiley, Chichester.
  • Sundt, B. (1999). On multivariate panjer recursions. ASTIN Bulletin 29 29–45.